MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and screening test of the returned device was performed following j&j medtech procedures.Visual analysis revealed that the pebax was broken and, a separation between the pebax and the electrode section was observed.No other damages or anomalies were observed on the device.The device was connected to the carto 3 system, and it was recognized and visualized correctly.No force issues were observed.A manufacturing record evaluation was performed for the finished device number lot 31439810m and no internal action related to the complaint was found during the review.The separation of the electrode and broken pebax could be related to the force issue reported by the customer; therefore, the complaint was confirmed.The root cause of the pebax damage is traced to the manufacturing process.The instructions for use (ifu) of the carto 3 system contain the following recommendations: the force sensor of the catheter is disconnected.If the problem persists, replace the catheter cable or the catheter; the instruction for use of the device contain the following recommendations: zero the contact force reading following insertion of the catheter into the patient.The tip electrode and all four ring electrodes on the catheter tip must be outside of the sheath so that the force sensor is inside the body.Variations in the force reading at the same rate as the cardiac or respiration cycle may indicate contact with cardiac structures.When these markers indicate the catheter tip is not in contact, the reading can be zeroed.The instruction for use (ifu) of the device contains the following recommendations: do not scrub or twist the distal tip electrode during cleaning.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Internal corrective actions are being implemented to address manufacturing opportunities related to the force sensor sleeve insolation to prevent fluids from getting inside the device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac procedure with a thermocool smarttouch for which biosense webster¿s product analysis lab (pal) identified the pebax as broken and there was a separation between the pebax and the electrode section.Initially, it was reported that there was a force catheter sensor error.The catheter was replaced, and the procedure was completed.No adverse patient consequence was reported.The force issue was assessed as non mdr reportable.The risk of patient harm is considered remote.The biosense webster, inc.Pal received the device and per the evaluation completion on 25-mar-2025, a hole was observed on the pebax surface with reddish material inside.This was assessed as mdr reportable with an awareness date of 25-mar-2025.

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21878275
Report Number2029046-2025-01259
Device Sequence Number21024920
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public(01)10846835008982(17)270912(10)31439810M
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD133601
Device Lot Number31439810M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown